MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT LACTIC ACID

ABBOTT MANUFACTURING INC ARCHITECT LACTIC ACID
Catalog Number 09D89-21
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Misdiagnosis (2159)
Date of Event 06/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Abbott laboratories identified negative interference from the drug n-acetyl cysteine (nac) with the architect lactic acid assay leading to falsely depressed lactic acid results.A product correction letter was issued to all current architect lactic acid customers.The letter informs the customer that patients undergoing treatment with n-acetyl cysteine (nac) may have falsely depressed lactic acid results.Architect lactic acid list number 09d89 is being discontinued.Customers who receive the final lots of list number 09d89 will be notified of the interference from nac via additional labeling (kit stuffer) contained within the reagent kit.
 
Event or Problem Description
The customer stated that they were made aware of an alert regarding several siemens assays and interference in patients treated with nac.The customer inquired as to whether abbott laboratories has any concerns regarding similar interference with architect assays including lactic acid.No discrepant architect patient results or impact to patient management was reported.

Brand Name
ARCHITECT LACTIC ACID
Common Device Name
LACTIC ACID
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6052050
Report Number1628664-2016-00268
Device Sequence Number18839221
Product Code KHP
UDI-Device Identifier00380740121075
UDI-Public00380740121075
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Medical Technologist
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09D89-21
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1628664-10/11/16-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C16000 SYSTEM; LIST 03L77-01, SERIAL (B)(4)